MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ULTRAFLEX TRACHEOBRONCHIAL; PROSTHESIS, TRACHEAL, EXPANDABLE

BOSTON SCIENTIFIC CORPORATION ULTRAFLEX TRACHEOBRONCHIAL; PROSTHESIS, TRACHEAL, EXPANDABLE
Model Number M00513710
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Pneumonia (2011)
Date of Event 07/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Approximated based on the date the manufacturer became aware of the event.The complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.However, it was reported that the device was not used past expiry date.Literature source: takashima, m., toba, h., yamamoto, k., sakamoto, s., miyamoto, n., matsumoto, o., hebei, n., yuki, k., yoshida, m., takizawa, h., kondo, k., tankuro, a.Case study on airway stent placement for emergency airway due to advanced esophageal cancer.44th annual conference of the japan society for respiratory endoscopy.Oral session 40-3.(b)(4).The complainant indicated that the device was disposed and will not be returned for evaluation; therefore, a problem analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.
 
Event or Problem Description
Boston scientific became aware of an event involving an ultraflex esophageal ng distal release uncovered stent through the article "case study on airway stent placement for emergency airway due to advanced esophageal cancer" by dr.Mika takashima, et al.According to the literature, an ultraflex esophageal ng distal release uncovered stent was implanted in the left main bronchus to treat a respiratory tract stenosis due to advanced esophageal cancer during a stent placement procedure performed between 2019 and 2020.On an unknown date, 1300 days after stent placement, it was noted that the stent gradually moved to the central side of the bronchus.Reportedly, pneumonia was observed due to stubborn cough and sputum discharged difficulty.The stent was removed from the patient.Note: boston scientific has been unable to obtain additional information regarding the event to date, despite good faith efforts.
 
Event or Problem Description
Boston scientific became aware of an event involving an ultraflex esophageal ng distal release uncovered stent through the article "case study on airway stent placement for emergency airway due to advanced esophageal cancer" by dr.Mika takashima, et al.According to the literature, an ultraflex esophageal ng distal release uncovered stent was implanted in the left main bronchus to treat a respiratory tract stenosis due to advanced esophageal cancer during a stent placement procedure performed between 2019 and 2020.On an unknown date, 1300 days after stent placement, it was noted that the stent gradually moved to the central side of the bronchus.Reportedly, pneumonia was observed due to stubborn cough and sputum discharged difficulty.The stent was removed from the patient.Note: boston scientific has been unable to obtain additional information regarding the event to date, despite good faith efforts.**additional information received on march 18, 2022** an ultraflex tracheobronchial stent was implanted.
 
Additional Manufacturer Narrative
Blocks b5, d1, d2, d4 (model number, catalog number, udi) and g4 (premarket/ 510(k)#) have been updated with additional information received on march 18, 2022.Block b3: approximated based on the date the manufacturer became aware of the event.Block d4, h4: the complainant was unable to provide the suspect device upn and lot number; therefore, the lot expiration and device manufacture dates are unknown.However, it was reported that the device was not used past expiry date.Block g2: literature source: takashima, m., toba, h., yamamoto, k., sakamoto, s., miyamoto, n., matsumoto, o., hebei, n., yuki, k., yoshida, m., takizawa, h., kondo, k., tankuro, a.Case study on airway stent placement for emergency airway due to advanced esophageal cancer.44th annual conference of the japan society for respiratory endoscopy.Oral session 40-3.Block h6: patient code e0733 captures the reportable patient issue of pneumonia.Medical device problem code a010402 captures the reportable event of stent migration.Conclusion code d17 is being used in lieu of an adequate conclusion code for device not returned.Block h10: the complainant indicated that the device was disposed and will not be returned for evaluation; therefore, a problem analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.

Brand Name
ULTRAFLEX TRACHEOBRONCHIAL
Common Device Name
PROSTHESIS, TRACHEAL, EXPANDABLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key12347773
Report Number3005099803-2021-04273
Device Sequence Number14750020
Product Code JCT
UDI-Device Identifier08714729716136
UDI-Public08714729716136
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K012883
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/08/2022
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00513710
Device Catalogue Number1371
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/30/2021
Supplement Date Received by Manufacturer03/18/2022
Initial Report FDA Received Date08/20/2021
Supplement Report FDA Received Date04/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown